Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 67, NWS Tampa Bay, FL

May 16, 2007

NWS Tampa Bay, FL issued this red flag warning at May 16, 2007, 2:25 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2007, 2:25 PM EDT (18:25 UTC)
Expired
May 16, 2007, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 161825
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
225 PM EDT WED MAY 16 2007

...RED FLAG WARNING FOR LEVY AND CITRUS COUNTIES UNTIL 7 PM EDT THIS
EVENING...


FLZ039-042-162300-
/O.NEW.KTBW.FW.W.0067.070516T1825Z-070516T2300Z/
LEVY-CITRUS-
225 PM EDT WED MAY 16 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT
THIS EVENING. 

SURFACE DRY AIR REMAINS OVER THE NORTHERN NATURE COAST WHILE EVEN
DRIER AIR ALOFT HAS MIXED DOWN TO DROP MINIMUM RH VALUES BETWEEN
30 TO 35 PERCENT FOR 4 HOURS OR MORE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

RD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 16, 1:36 PM EDT, 49 minutes earlier.

Area forecast discussion, May 16, 1:36 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
136 PM EDT WED MAY 16 2007

.SHORT TERM (TONIGHT - FRIDAY)...SCAT SHOWERS AND ISOLD TSTMS
DEVELOPING ATTM AS EXPECTED. THEY WILL CONTINUE TO DEVELOP AS THE
AFTERNOON PROGRESSES...WITH THE MOST COVERAGE ACROSS OUR SOUTHERN
ZONES AND LESSER COVERAGE ACROSS OUR NORTHERN ZONES.

FOR LATER TONIGHT...COLD FRONT CURRENTLY MOVING ACROSS THE DEEP
SOUTH WILL APPROACH OUR NORTHERN ZONES BY 12Z. DAYTIME THURSDAY...THE
GFS AND NAM BOTH SUGGEST THE BAND OF SHOWERS AND TSTMS THATS
CURRENTLY ALONG THE FRONT WILL WEAKEN OR DISSIPATE BEFORE REACHING
TAMPA BAY...AND INSTEAD...MOST OF THURSDAYS RAIN ACROSS OUR CWA WILL
BE THE RESULT OF SEA BREEZE INITIATED ACTIVITY. WILL CARRY CHANCE
POPS DURING THE DAY...HIGHEST INLAND (SEA BREEZE ACTIVITY) AND
NORTH (CLOSEST TO THE BOUNDARY).

THE BOUNDARY WILL CLEAR THE TAMPA BAY AREA THURSDAY NIGHT AND STALL
ACROSS S FL ON FRIDAY. DRY AIR WILL MOVE INTO OUR NORTHERN ZONES
DURING THE DAY FRIDAY...BUT FARTHER SOUTH CLOSER TO THE BOUNDARY...
OUR SOUTHERN ZONES WILL STILL RUN THE RISK FOR AN ISOLD AFTERNOON
SHOWER OR TSTM.

TEMPS DURING THE SHORT TERM STILL AROUND NORMAL.

&&

.LONG TERM (FRIDAY NIGHT - WEDNESDAY)...NO SIGNIFICANT CHANGES TO
CURRENT FORECAST PHILOSOPHY AS DRY WEATHER CONDITIONS SHOULD PREVAIL
THROUGH MOST OF THE LONG TERM. DEEP LAYER HIGH PRESSURE DESCENDS
UPON MOST THE SOUTHEAST AND CENTRAL U.S. WHICH WILL KEEP A STEADY
WIND PATTERN OVER FLORIDA...GENERALLY FROM THE NORTHEAST. WITH THE
SURFACE RIDGE OVER THE ATLANTIC EXTENDING INTO THE EAST COAST OF
FLORIDA...HIGH PRESSURE AT THE MID LEVELS AND A DRY STABLE AIRMASS
OVER THE STATE...NO SIGNIFICANT WEATHER IS EXPECTED THROUGH
WEDNESDAY WHEN A MID LEVEL TROUGH DEVELOPS OVER THE NORTHEAST U.S.
AND PUSHES A COLD FRONT INTO THE SOUTHEAST STATES...WHICH WILL NOT
BRING ANY IMPACTS OVER THE AREA BY THE END OF THE FORECAST PERIOD.

EXPECT TEMPS TO REMAIN SEVERAL DEGREES BELOW CLIMO AS A COOL AIRMASS
REMAINS OVER MOST OF THE STATE. THEN SLOWLY CLIMBING BACK TO NORMALS
BY TUESDAY AS PARTLY CLOUDY TO MOSTLY CLEAR SKIES WILL ALLOW FOR
WARMER AFTERNOON TEMPS...BUT NOT MORE THAN A COUPLE OF DEGREES FROM
CLIMO.

&&

.AVIATION...STRATOCU LAYERS BRINGING PERIODS OF CEILINGS AROUND
4K-6K FEET WILL CONTINUE AT ALL TAF SITES THROUGH THE LATE AFTERNOON
HOURS. SEA BREEZE CIRCULATIONS ARE HELPING IN ENHANCING LOW LEVEL
CONVERGENCE ALONG COASTAL LOCATIONS WHICH MAY BRING BRIEF PERIODS OF
MVFR/IFR UNDER BKN020-030 AND HEAVY RAIN AS ISOLATED THUNDERSTORMS
DEVELOP. VFR CONDITIONS SHOULD THEN RETURN TO ALL TAF SITES BY EARLY
EVENING AND CONTINUE THROUGH THURSDAY MORNING.

&&

.MARINE...FAIRLY LIGHT WINDS AND SEAS NEXT 30 HOURS OR SO...THEN
NE WINDS AND SEAS WILL INCREASE BEHIND THE FRONT ON FRIDAY...
AND REMAIN GUSTY FROM THE NE OVER THE WEEKEND WITH A TIGHT PRES
GRADIENT IN PLACE BETWEEN HIGH PRES TO OUR NORTH AND TROUGH TO
OUR SOUTH. EXERCISE CAUTION HEADLINES MAY BE NEEDED STARTING
FRIDAY.

&&

.FIRE WEATHER...FOR THE REST OF THIS AFTERNOON...CLOSELY
MONITORING OUR NORTHERN MOST ZONES WITH RH FALLING TO NEAR 35 PCNT
ATTM. OTHERWISE...MIN RH WILL REMAIN ABOVE CRITICAL VALUES ON
THURSDAY...BUT THEN WILL DROP AGAIN ON FRIDAY AS DRIER AIR MOVES
IN FROM THE NORTH. DRY AIR WILL REMAIN OVER THE WEEKEND...THUS
FIRE WX WATCHES/WARNINGS MAY LATER NEED TO BE ISSUED FOR PORTIONS
OF OUR CWA FOR THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  69  87  69  86 /  20  30  20  10
FMY  70  88  69  88 /  20  40  20  30
GIF  67  88  68  88 /  20  40  20  10
SRQ  68  86  67  87 /  20  30  20  20
BKV  63  87  63  86 /  20  40  20  10
SPG  73  86  72  86 /  20  30  20  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE...NP
LONG TERM/AVIATION/FIRE...AR
Hazardous weather outlook, May 16, 5:08 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
508 AM EDT WED MAY 16 2007

FLZ039-161500-
LEVY-
508 AM EDT WED MAY 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY.

...THUNDERSTORM IMPACT...

NO SIGNIFICANT HAZARDS TODAY...ISOLATED THUNDERSTORMS MAY PRODUCE
OCCASIONAL CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS THURSDAY AFTERNOON WILL PRODUCE LOCALLY
HEAVY RAIN AND CLOUD TO GROUND LIGHTNING.

...FIRE WEATHER IMPACT...
DRIER AIR WILL ADVECT OVER THE AREA BEHIND A COLD FRONT ON FRIDAY
WHICH WILL LIKELY CREATE RED FLAG CONDITIONS FRIDAY...SATURDAY...
AND SUNDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ042-043-048>052-055>057-060>062-065-161500-
CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
508 AM EDT WED MAY 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING WHICH COULD SPARK ADDITIONAL WILDFIRES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON THUNDERSTORMS FRIDAY WILL PRODUCE LOCALLY
HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WHICH COULD SPARK
ADDITIONAL WILDFIRES. DRIER AIR WILL ADVECT OVER THE REGION
THROUGH EARLY NEXT WEEK.

...FIRE WEATHER IMPACT...
RED FLAG CONDITIONS WILL DEVELOP FRIDAY...SATURDAY...AND SUNDAY
AFTERNOONS OVER PORTIONS OF THE FORECAST AREA...MAINLY ACROSS NORTHERN
AND INTERIOR AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 3:48 PM EDTSpecial Weather StatementTBWOkeechobee27 min

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.